Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Strategies for Treatment-Experienced HIVersStrategies for Treatment-Experienced HIVers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


HIV and tooth decay
Sep 16, 2006

Howdy Doc Daar,

I am probably over reacting but I was reading an inactive forum on the Body Website that got me worried about the effect of HIV on tooth decay. Granted all of the questions and responses were from like 6 or 7 years ago, but some HIV positive people wrote in complaining of increased tooth decay and the possibility of it being connected their medication. I go to the dentist regularly (well at least in the last several years) and I couldn't stand the idea of having something happen to my teeth. I am way to vain for that. Is there really any relationship between HIV, medication, and tooth decay or cavities. Thanks.

Response from Dr. Daar

Thank you for your post.

Many years ago there was an association described between HIV infection and gingivitis. I am unaware of any expanation for this. Moreover, I have rarely seen it in the current era of potent antiretroviral therapy. For what it is worth, I am not aware of any data, nor does my experience support any relationship between antiretroviral drugs and tooth decay.

Best, Eric


Previous
a new vaccine?
Next
When does HIV become Aids

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement